Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Shreveport, LA

April 4, 2019Panola County, Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2019, 2:36 AM CDT for Panola County, Texas; Caddo Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2019, 2:36 AM CDT (07:36 UTC)
Expired
Apr 4, 2019, 3:00 AM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Caddo Parish, LA, Panola County, TX

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 2:38 AM CDTHAIL 1.255 Sw Greenwood, LAHAIL REPORTED ALONG THE LA/TX BORDER IN BETHANY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WUUS54 KSHV 040736
SVRSHV
LAC017-TXC365-040800-
/O.NEW.KSHV.SV.W.0049.190404T0736Z-190404T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
236 AM CDT Thu Apr 4 2019

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Caddo Parish in northwestern Louisiana...
  Northeastern Panola County in northeastern Texas...

* Until 300 AM CDT.

* At 235 AM CDT, a severe thunderstorm was located near Elysian
  Fields, or 18 miles southwest of Shreveport, moving northeast at 50
  mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Shreveport, Greenwood, Blanchard and Cross Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3234 9412 3238 9408 3239 9404 3243 9404
      3262 9387 3246 9370 3227 9408
TIME...MOT...LOC 0735Z 225DEG 44KT 3235 9408 

HAIL...1.25IN
WIND...<50MPH
 
$$

04-Woodrum
3 follow-up statements
465 
WWUS54 KSHV 040744
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
244 AM CDT Thu Apr 4 2019

TXC365-040754-
/O.CAN.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Panola TX-
244 AM CDT Thu Apr 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PANOLA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3243 9404 3262 9387 3246 9370 3233 9396
TIME...MOT...LOC 0744Z 227DEG 45KT 3242 9395 

$$

LAC017-040800-
/O.CON.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Caddo LA-
244 AM CDT Thu Apr 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN CADDO PARISH...

At 244 AM CDT, a severe thunderstorm was located over Greenwood, or 9
miles west of Shreveport, moving northeast at 50 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Shreveport, Greenwood, Blanchard and Cross Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3243 9404 3262 9387 3246 9370 3233 9396
TIME...MOT...LOC 0744Z 227DEG 45KT 3242 9395 

HAIL...1.25IN
WIND...<50MPH
 
$$

04-Woodrum
183 
WWUS54 KSHV 040752
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
252 AM CDT Thu Apr 4 2019

LAC017-040800-
/O.CON.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Caddo LA-
252 AM CDT Thu Apr 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WEST CENTRAL CADDO PARISH...

At 252 AM CDT, a severe thunderstorm was located near Shreveport,
moving northeast at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Shreveport, Blanchard and Cross Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3262 9387 3246 9370 3238 9385 3251 9397
TIME...MOT...LOC 0752Z 225DEG 44KT 3249 9386 

HAIL...1.00IN
WIND...<50MPH
 
$$

04-Woodrum
696 
WWUS54 KSHV 040758
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
258 AM CDT Thu Apr 4 2019

LAC017-040807-
/O.EXP.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Caddo LA-
258 AM CDT Thu Apr 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO PARISH WILL
EXPIRE AT 300 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.

LAT...LON 3262 9387 3246 9370 3238 9385 3251 9397
TIME...MOT...LOC 0757Z 225DEG 44KT 3253 9381 

$$

04-Woodrum

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:58 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 3, 11:58 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1158 PM CDT Wed Apr 3 2019

.AVIATION...
VFR continue for time being areawide with some high mvfr decks
starting to slip into the ktyr and kgg areas from the west.
Meanwhile, a segment line of increasing convection just w/nw of
ktxk sliding north, but could possibly clip areas near the
terminal around 04/06z with small hail aloft with stgr cells.
Widely scattered showres also beginning to develop nwd from se TX
and affect the klfk to Toledo Bend areas. South winds around 10
kts will continue overnnight with higher gusts mainly ne TX.
Increasing chances of tstms to begin, mainly north of I-30 from
stg to svr storms currently just east of TX panhandle as low lvl wind
shear increases and mid lvl temps begin cooling with approach of
upper trough after 04/12z. These storms will begin to become more
sfc based with heating by 04/18z as they organise and continue
east across the area. As drier air in mid lvls moves into area,
convection will diminish from west starting around 04/18z. Skies
may clear by around 05/00z. However, upper trough may slow down
and sfc based inversion may allow for ifr conditions to begin
setting up right after end of the 05/06z fcst cycle./07/.

&&

.PREV DISCUSSION... /issued 915 PM CDT Wed Apr 3 2019/

UPDATE...
Have trimmed back pops for remainder of tonight thru tomorrow
morning as moisture and instability have yet to work their way
across entire area and dewpoints remain in lower to middle 40s,
except rising to lower 50s in portions of east TX. Scattered north
to south band of showers has begun developing just west of cwa but
they will likely remain elevated, as well as movg to the nne and
thus only slow eastward progress. Only stg convection just east of
TX panhandle with isold supercell hailers. As conditions marginal
for severe wx nw portions of cwa late tonight due to increasing
low lvl jet, have included small hail and gusty winds for those
areas, but leaving svr mention for aftn hours only as storms
become increasingly sfc bases as they move east. With cloudy skies
and south winds at least 10 mph, only expect overnight lows to
fall a few degrees to mid to upper 50s, although certain locations
may remain above 60 degrees./07/.

PREV DISCUSSION... /issued 417 PM CDT Wed Apr 3 2019/

SHORT TERM.../Tonight through Thursday night/

Increasing warm air advection has allowed temperatures to push
into the upper 60s to mid 70s this afternoon as S/SE winds ramp up
ahead of lee cyclogenesis east of the Rockies across the Oklahoma
panhandle. Looking aloft on water vapor imagery, the associated
upper level trough is noted as it pivots eastward from the Rockies
out across the Plains later tonight. This will set the stage for
an active period across our region as large scale ascent begins to
rapidly increase as we move through the evening and overnight
hours. Convection will initially be elevated with the threat of
hail with storms during the overnight hours as a Marginal Risk of
severe weather is noted across roughly the NE half of our region
per the SPC Day convective outlook.

Shifting ahead to Thursday, the severe threat will increase even
more as the upper level shortwave dives SE from the Plains into
our region with rapid cooling aloft. This will help to further
destablize the atmosphere as mid-level lapse rates approach near
7-8 C/km. The potential for some sfc-based storms to develop will
increase as we transition into the late morning and especially
the afternoon hours. As a result, the severe threat will expand to
include damaging winds and a few isolated tornadoes as well with
instability surging through the afternoon during peak heating.
Deep layer shear will also be increasing with the approach of a
sfc low and associated frontal boundary. Hence, the expansion of
severe modes to include the tornado potential with some discrete
cells possibly developing across our eastern zones will occur from
the afternoon possibly through the early evening hours. With the
loss of heating, the severe threat should begin to diminish later
in the evening and overnight but isolated convection may linger
with the sfc boundary stalling near or along the I-20 corridor.

/19/

LONG TERM.../Friday morning through Wednesday morning/

At the beginning of the period, weak ridging at the surface and
aloft will quickly give way to an advancing trough in the southwest
US. As the trough pushes east, it will slow down as it pushes across
Texas. In doing so, multiple upper level disturbances will rotate
around the base of the trough tapping into plenty of warm, moist air
off of the Gulf of Mexico. A weak surface low pressure system over
central Texas will aid in enhancing low level moisture and providing
a mechanism for thunderstorm development. Multiple rounds of showers
and thunderstorms will push through the four state region on
Saturday and Sunday before the cold front pushes through late Sunday
into Monday. There will likely be at least some isolated severe
thunderstorms with this activity as moderate surface instability and
sufficient mid-level lapse rates will be present. Rainfall amounts
of 2 to 3 inches is quite certain with locally higher amounts
possible. This timeframe will need to be monitored for the
possibility of a flood watch as it gets closer. The trough shifts
east on Monday leaving northwesterly flow aloft while surface high
pressure moves in from out west and settles into the northern Gulf
of Mexico at the end of the period.

Low temperatures will be above normal at the beginning of the
forecast period and will moderate somewhat after the frontal passage
at the beginning of the week.  Otherwise, high temperatures will
remain at or above normal through all of the forecast period,
especially by mid-week where they will be pushing mid 80s area-
wide. /35/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  75  62  80 /  40  60  30  10
MLU  56  70  62  80 /  20  90  40  20
DEQ  54  71  55  78 /  60  80  10  10
TXK  56  72  59  77 /  50  70  10  10
ELD  54  69  59  78 /  40  80  30  10
TYR  59  80  62  81 /  50  70  10  10
GGG  58  77  62  80 /  50  60  10  10
LFK  60  78  65  82 /  40  50  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Apr 3, 12:03 PM CDT, 14 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Wed Apr 3 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Wed Apr 3 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A strong upper level disturbance will shift into the region late
tonight. The chance of showers and thunderstorms will increase
tonight with a few storms possibly becoming severe. Large hail
will be the main threat tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The upper level disturbance will cross the area on Thursday
morning into the afternoon, increasing the chance of showers and
thunderstorms and the potential for some severe thunderstorms.
This threat includes nearly all of the region but especially
southwestern Arkansas, northern Louisiana, and parts of East Texas
as heating in these locations will allow conditions to become
markedly more unstable. The potential threats include large hail,
damaging winds and a few isolated tornadoes.

A warm and unsettled weather pattern will continue on Friday and
especially for the upcoming weekend as the next upper level system
arrives followed by another cold front. This weekend system could
bring another round of strong to severe thunderstorms in addition
to some heavier rainfall possibly near 1-3 inches.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight into
Thursday.

In the hours before

Special weather statement, Apr 3, 10:30 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 PM CDT Wed Apr 3 2019

OKZ077-TXZ096-040415-
McCurtain OK-Red River TX-
1030 PM CDT Wed Apr 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 1115 PM CDT...

At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or 12 miles west of Clarksville, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Clarksville, Bagwell, Manchester, Detroit, Redland, Silver City,
Farmers Hill, Negley, Kiomatia, Albion, Bryarly and Woodland.

LAT...LON 3376 9531 3395 9518 3394 9516 3398 9516
      3402 9513 3380 9479 3350 9525 3355 9531
TIME...MOT...LOC 0330Z 221DEG 28KT 3363 9527

05
Special weather statement, Apr 4, 1:15 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
115 AM CDT Thu Apr 4 2019

TXZ149-152-165-040700-
Cherokee TX-Angelina TX-Nacogdoches TX-
115 AM CDT Thu Apr 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 200 AM
CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Forest, or 13 miles north of Apple Springs, moving
northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Nacogdoches, Wells, Pollok, Forest, Douglass, Trawick, Cushing,
Appleby, Lilbert and Looneyville.

LAT...LON 3138 9495 3141 9498 3142 9500 3143 9501
      3144 9501 3145 9505 3147 9506 3146 9507
      3147 9509 3148 9510 3184 9486 3171 9461
      3139 9494
TIME...MOT...LOC 0614Z 213DEG 30KT 3141 9505

04-Woodrum
Special weather statement, Apr 4, 1:41 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
141 AM CDT Thu Apr 4 2019

LAZ001-TXZ112-126-040715-
Caddo LA-Cass TX-Marion TX-
141 AM CDT Thu Apr 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
SOUTHEASTERN CASS AND EASTERN MARION COUNTIES UNTIL 215 AM CDT...

At 140 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithland, or 21 miles south of Atlanta, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vivian, Oil City, Hosston, Rodessa, Gilliam, Smithland and Gray.

LAT...LON 3284 9427 3302 9393 3282 9380 3270 9411
      3271 9412 3271 9410 3272 9409 3273 9410
      3273 9409 3274 9410 3274 9414 3269 9418
TIME...MOT...LOC 0640Z 240DEG 36KT 3281 9414

04-Woodrum
Special weather statement, Apr 4, 2:03 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
203 AM CDT Thu Apr 4 2019

LAZ001-TXZ138-151-040745-
Caddo LA-Panola TX-Harrison TX-
203 AM CDT Thu Apr 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH...
SOUTHEASTERN HARRISON AND CENTRAL PANOLA COUNTIES UNTIL 245 AM CDT...

At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Carthage, moving northeast at 50 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Carthage, Deberry, Elysian Fields, Gary City, Midyett, Front and
Spring Ridge.

LAT...LON 3198 9438 3206 9451 3248 9418 3231 9388
TIME...MOT...LOC 0703Z 224DEG 46KT 3205 9439

04-Woodrum
Special weather statement, Apr 4, 2:20 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 AM CDT Thu Apr 4 2019

LAZ001-TXZ126-138-040800-
Caddo LA-Harrison TX-Marion TX-
220 AM CDT Thu Apr 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 300 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 16 miles northeast of Marshall, moving northeast at 40
mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Vivian, Oil City, Hosston, Ida, Gilliam, Karnack, Gray and Uncertain.

LAT...LON 3272 9427 3300 9389 3281 9385 3262 9416
TIME...MOT...LOC 0720Z 225DEG 37KT 3271 9415

04-Woodrum

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:30 PM CDTSpecial Weather StatementSHVRed River45 min
Apr 4, 1:15 AM CDTSpecial Weather StatementSHVNacogdoches45 min
Apr 4, 1:41 AM CDTSpecial Weather StatementSHVMarion34 min
Apr 4, 1:58 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk27 min
Apr 4, 2:03 AM CDTSpecial Weather StatementSHVPanola42 min
Apr 4, 2:20 AM CDTSpecial Weather StatementSHVMarion40 min
Apr 4, 4:45 PM CDTSpecial Weather StatementSHVSan Augustine45 min
Apr 4, 5:25 PM CDTSpecial Weather StatementSHVShelby50 min
Apr 4, 5:57 PM CDTSpecial Weather StatementSHVShelby48 min
Apr 4, 6:53 PM CDTSpecial Weather StatementSHVAngelina52 min
Apr 4, 2:47 AM CDTSpecial Weather StatementSHVNatchitoches43 min
Apr 4, 3:33 AM CDTSpecial Weather StatementSHVGrant, LaSalle42 min
Apr 4, 4:39 AM CDTSpecial Weather StatementSHVOuachita51 min
Apr 4, 11:29 AM CDTSpecial Weather StatementSHVNatchitoches46 min
Apr 4, 12:28 PM CDTSpecial Weather StatementSHVGrant47 min
Apr 4, 12:53 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle25 min
Apr 4, 3:20 PM CDTSpecial Weather StatementSHVUnion40 min
Apr 4, 4:22 PM CDTSpecial Weather StatementSHVWinn53 min
Apr 4, 4:26 PM CDTSpecial Weather StatementSHVOuachita34 min
Apr 4, 4:41 PM CDTSpecial Weather StatementSHVGrant49 min
Apr 4, 5:37 PM CDTSpecial Weather StatementSHVGrant38 min
Apr 4, 6:43 PM CDTSpecial Weather StatementSHVSabine47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.